Lancaster EPrints

Extracting economic cycles using modified autoregressions.

Morton, A. S. and Tunnicliffe Wilson, G. (2001) Extracting economic cycles using modified autoregressions. Manchester School, 69 (5). pp. 574-585. ISSN 1463-6786

Full text not available from this repository.

Abstract

We review a family of modified autoregressive models in both discrete- and continuous-time formulations. We present the case for these models by showing first how a standard discrete-time autoregressive model with orders selected by criteria such as the Akaike information criterion can fail to identify the correct periods of cyclical variations in a simulated example. We then show how the modified models can overcome this failure, and further illustrate this success with a real example of an unemployment series. A new extension of the continuous-time modified model to multivariate series is described. This is applied to a pair of series with mixed monthly, quarterly and annual sampling intervals. Common cyclical components of the two series are then extracted.

Item Type: Article
Journal or Publication Title: Manchester School
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19319
Deposited By: ep_ss_importer
Deposited On: 21 Nov 2008 10:20
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 20:23
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19319

Actions (login required)

View Item